Oregon, 2005

High Wind in Oregon, December 27 to 28, 2005

December 27 to 28, 2005 · NWS MFR · 10 events in 2 counties and zones

A High Wind Warning for Oregon zones ORZ021/022 was issued at 27/0351 PST, effective from 27/1900 through 28/0700 PST. The warning was extended until 28/1000 PST at 28/0204 PST.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning for Oregon zones ORZ021/022 was issued at 27/0351 PST, effective from 27/1900 through 28/0700 PST. The warning was extended until 28/1000 PST at 28/0204 PST. It was cancelled at 28/0400 PST. The above observations verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 27, 2:50 PM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 27, 2:50 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST TUE DEC 27 2005

.DISCUSSION...
SATELLITE IMAGERY SHOWS A LONG FETCH OF MOISTURE MOVING INTO SW
OREGON AND NW CALIFORNIA TONIGHT WITH THE WARM FRONT EXTENDING EAST
INTO SOUTHWEST OREGON. THE WARM FRONT IS EXPECTED TO LIFT NORTHWARD
WITH TRAILING COLD FRONT APPROACHING THE COAST TONIGHT. AS A RESULT
A HIGH WIND WARNING HAS BEEN POSTED FOR THE COASTAL ZONE AND THE
SHASTA VALLEY THROUGH WEDNESDAY MORNING. HEAVY RAINFALL WILL
CONTINUE OVERNIGHT AND WILL CAUSE MANY RIVERS IN SW OREGON AND
WESTERN SISKIYOU TO RISE ABOVE FLOOD STAGE. THE FRONT MOVES INLAND
WEDNESDAY WITH PRECIPITATION TAPERING TO SHOWERS. HOWEVER SNOW LEVEL
WILL ALSO BE COMING DOWN TO 3500 FT BY THURSDAY MORNING. ANOTHER
FRONTAL SYSTEM IS EXPECTED TO ARRIVE AT THE COAST THURSDAY NIGHT.
BOTH THE NAM AND GFS ARE SURPRISINGLY CLOSE TO ONE ANOTHER ON TIMING
AND STRENGTH.

THE ACTIVE RAINY PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT
WEEK ALTHOUGH THE JETSTREAM WILL DROP SOUTH OF THE STATE LINE BY
SUNDAY TAKING THE STRONGER ENERGY/HEAVIER RAIN SOUTH OF OUR
REGION...INTO NORTH-CENTRAL AND CENTRAL CALIFORNIA.

&&

.AVIATION...GUSTY SOUTH WINDS AT THE LOWER LEVELS...STRONGEST NEAR
THE COAST AND IN THE SHASTA VALLEY THIS EVENING THROUGH EARLY
WEDNESDAY. WIDESPREAD MOUNTAIN OBSCURATIONS AND MVFR CIGS WITH
PERIODS OF HEAVY RAIN TONIGHT THOUGHT EARLY WEDNESDAY.

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING...ZONES 21-22 7 PM TONIGHT THROUGH 7AM
      WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
      0-60 NM.
     HIGH SURF ADVISORY TO 4 AM PST THURSDAY.
     FLOOD WARNING TONIGHT THROUGH THURSDAY AFTERNOON ORZ021>024,026
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     HIGH WIND WARNING...SHASTA VALLEY THROUGH NOON WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
      GEORGE CA 0-60 NM.
     FLOOD WATCH LATE TONIGHT THROUGH THURSDAY AFTERNOON CAZ080
&&

FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 27, 3:10 PM PST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST TUE DEC 27 2005

PZZ350-353-356-370-373-376-281400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1120 AM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.

ORZ021-022-281400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH
WIND WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS CONTINUE INTO WEDNESDAY MORNING.

ORZ023-024-026-281400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE
FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS.

CAZ081-281400-
CENTRAL SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY.

CAZ081-084-0RZ029-281400-
CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR
DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON.

CAZ080-281400-
WESTERN SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH
RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Dec 27, 10:49 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 AM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HEAVY RAIN       N LOOKOUT               41.21N 121.15W
12/27/2005  1.21 INCH        MODOC              CA   TRAINED SPOTTER

            7AM TO 7AM.

&&

GLASER
Local storm report, Dec 27, 11:51 AM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/27/2005  2.25 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            MIDNIGHT TO 930AM.

&&

GLASER
Local storm report, Dec 27, 12:14 PM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1214 PM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
12/27/2005  2.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            NOON TO NOON.

&&

GLASER
Local storm report, Dec 27, 1:55 PM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
155 PM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/27/2005  1.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            IN THE PAST 3 HOURS.

&&

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, Curry County Coast

When
December 27, 4:00 PM PST
Where
Curry County Coast forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, Curry County Coast

When
December 27, 6:00 PM PST to 8:00 PM PST
Where
Curry County Coast forecast zone
Measured
45 kt (52 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, South Central Oregon Coast

When
December 27, 9:00 PM PST to 11:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago. Maximum recorded sustained wind was 44 mph at 27/2100 PST.

High Wind, Curry County Coast

When
December 27, 9:00 PM PST
Where
Curry County Coast forecast zone
Measured
88 kt (101 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

2 S Gold Beach.

High Wind, South Central Oregon Coast

When
December 27, 11:00 PM PST to December 28, 11:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, Curry County Coast

When
December 28, 2:00 AM PST
Where
Curry County Coast forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, Curry County Coast

When
December 28, 2:00 AM PST to 3:00 AM PST
Where
Curry County Coast forecast zone
Measured
46 kt (53 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, Curry County Coast

When
December 28, 3:00 AM PST
Where
Curry County Coast forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, South Central Oregon Coast

When
December 28, 4:00 AM PST to 6:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago. Maximum recorded sustained wind was 41 mph at 28/0400 PST.

High Wind, Curry County Coast

When
December 28, 5:00 AM PST
Where
Curry County Coast forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485048, 5485052, 5485045, 5485054, 5485047, 5485049, 5485053, 5485050, 5485046, 5485051.